Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 52, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 27, 2009, 7:00 AM EST for 5 counties in Florida. It took effect at Nov 27, 2009, 9:49 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2009, 7:00 AM EST (12:00 UTC)
- In effect from
- Nov 27, 2009, 9:49 AM EST
- Expired
- Nov 27, 2009, 6:55 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 271200 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 700 AM EST FRI NOV 27 2009 FLZ063-066-067-069>071-073-075-174-272200- /O.UPG.KMFL.FW.A.0042.091127T1500Z-091127T2300Z/ /O.NEW.KMFL.FW.W.0052.091127T1600Z-091127T2200Z/ /O.NEW.KMFL.FW.A.0043.091128T1600Z-091128T2200Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 700 AM EST FRI NOV 27 2009 ...RED FLAG WARNING FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES BETWEEN 11 AM EST AND 5 PM EST TODAY FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES WITH THE EXCEPTION OF EAST COASTAL AND METROPOLITAN ZONES BETWEEN 11 AM EST AND 5 PM EST SATURDAY FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD AND AWAY FROM SOUTH FLORIDA TODAY. IN THE WAKE OF THE RECENT FRONTAL PASSAGE...A COOLER AND DRIER CANADIAN AIR MASS HAS SPREAD OVER THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL BE WELL BELOW CRITICAL VALUES FOR A SIGNIFICANT FIRE WEATHER THREAT...WITH STRONG NORTHWEST FLOW IN THE TRANSPORT LAYER ALSO ENHANCING THE THREAT. SIMILAR CONDITIONS WILL EXIST ACROSS THE REGION ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-072-074-168-172-173-272200- /O.UPG.KMFL.FW.A.0042.091127T1500Z-091127T2300Z/ /O.NEW.KMFL.FW.W.0052.091127T1600Z-091127T2200Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 700 AM EST FRI NOV 27 2009 ...RED FLAG WARNING FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES BETWEEN 11 AM EST AND 5 PM EST TODAY FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD AND AWAY FROM SOUTH FLORIDA TODAY. IN THE WAKE OF THE RECENT FRONTAL PASSAGE...A COOLER AND DRIER CANADIAN AIR MASS HAS SPREAD OVER THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL BE WELL BELOW CRITICAL VALUES FOR A SIGNIFICANT FIRE WEATHER THREAT...WITH STRONG NORTHWEST FLOW IN THE TRANSPORT LAYER ALSO ENHANCING THE THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
3 follow-up statements
000 WWUS82 KMFL 271449 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 949 AM EST FRI NOV 27 2009 FLZ063-066-067-069>071-073-075-174-280000- /O.EXT.KMFL.FW.W.0052.091127T1449Z-091128T0000Z/ /O.CON.KMFL.FW.A.0043.091128T1600Z-091128T2200Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 949 AM EST FRI NOV 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR MORE THAN 4 HOURS. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR MORE THAN 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD AND AWAY FROM SOUTH FLORIDA TODAY. IN THE WAKE OF THE RECENT FRONTAL PASSAGE...A COOLER AND DRIER CANADIAN AIR MASS HAS SPREAD OVER THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL BE WELL BELOW CRITICAL VALUES FOR A SIGNIFICANT FIRE WEATHER THREAT...WITH STRONG NORTHWEST FLOW IN THE TRANSPORT LAYER ALSO ENHANCING THE THREAT. SIMILAR CONDITIONS WILL EXIST ACROSS THE REGION ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-072-074-168-172-173-280000- /O.EXT.KMFL.FW.W.0052.091127T1449Z-091128T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 949 AM EST FRI NOV 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR MORE THAN 4 HOURS. A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD AND AWAY FROM SOUTH FLORIDA TODAY. IN THE WAKE OF THE RECENT FRONTAL PASSAGE...A COOLER AND DRIER CANADIAN AIR MASS HAS SPREAD OVER THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL BE WELL BELOW CRITICAL VALUES FOR A SIGNIFICANT FIRE WEATHER THREAT...WITH STRONG NORTHWEST FLOW IN THE TRANSPORT LAYER ALSO ENHANCING THE THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
000 WWUS82 KMFL 271925 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 225 PM EST FRI NOV 27 2009 FLZ063-066-070-280000- /O.UPG.KMFL.FW.A.0043.091128T1600Z-091128T2200Z/ /O.NEW.KMFL.FW.W.0053.091128T1600Z-091128T2300Z/ /O.CON.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ GLADES-HENDRY-INLAND COLLIER- 225 PM EST FRI NOV 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... RELATIVE HUMIDITIES ACROSS GLADES...HENDRY...AND EASTERN COLLIER COUNTIES EARLY THIS AFTERNOON HAVE BEEN RUNNING IN THE LOWER 30S. THESE RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE AFTERNOON HOURS...AND SHOULD GET ABOVE THE 35 PERCENT LEVEL BY 7 PM EST THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES. THE VERY DRY AIR WILL REMAIN ACROSS GLADES...HENDRY...AND COLLIER COUNTIES ON SATURDAY AFTERNOON. TEMPERATURES WILL BE IN THE 70S WITH DEW POINTS IN THE LOWER TO MID 30S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL INTO THE UPPER 20 TO LOWER 30S SATURDAY AFTERNOON. THEREFORE...THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR THIS AREA ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-069-071-073-075-174-280000- /O.EXT.KMFL.FW.A.0043.091128T1600Z-091128T2300Z/ /O.CON.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ INLAND PALM BEACH-COASTAL COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 225 PM EST FRI NOV 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... RELATIVE HUMIDITIES ACROSS THE INTERIOR AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON HAVE BEEN RUNNING IN THE LOWER 30S. THESE RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE AFTERNOON HOURS...AND SHOULD GET ABOVE THE 35 PERCENT LEVEL BY 7 PM EST THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES. THE DRY AIR WILL REMAIN IN PLACE ACROSS SOUTH FLORIDA ON SATURDAY...BUT SOME LOW LEVEL MOISTURE SHOULD WORK INTO THE AREA FROM THE ATLANTIC WATERS AS THE WINDS BECOME NORTHEAST SATURDAY AFTERNOON. A WEST COAST SEA BREEZE SHOULD ALSO DEVELOP OVER THE WEST COAST METRO AREAS OF COLLIER COUNTY SATURDAY AFTERNOON BRINGING IN SOME MOISTURE TO THIS AREA. THIS WILL LIMIT THE DURATION RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 3 TO 4 HOURS AT THIS TIME FOR SATURDAY AFTERNOON. SO WILL CONTINUE THE FIRE WEATHER WATCH FOR THE INTERIOR AREAS OF BROWARD...MIAMI- DADE...PALM BEACH...SOUTH MIAMI-DADE...MAINLAND MONROE...AND METRO COLLIER COUNTIES FOR SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-072-074-168-172-173-280000- /O.CON.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 225 PM EST FRI NOV 27 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES... RELATIVE HUMIDITIES ACROSS THE METRO AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON HAVE BEEN RUNNING IN THE UPPER 20S TO LOWER 30S. THESE RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE AFTERNOON HOURS...AND SHOULD GET ABOVE THE 35 PERCENT LEVEL BY 7 PM EST THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
000 WWUS82 KMFL 272355 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 655 PM EST FRI NOV 27 2009 FLZ063-066-070-280800- /O.CAN.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ /O.CON.KMFL.FW.W.0053.091128T1600Z-091128T2300Z/ GLADES-HENDRY-INLAND COLLIER- 655 PM EST FRI NOV 27 2009 ...THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN ALLOWED TO EXPIRE... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... RELATIVE HUMIDITIES ACROSS THE SOUTH FLORIDA PENINSULA ARE EXCEEDING CRITICAL LEVELS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. DRY AIR WILL REMAIN ACROSS GLADES...HENDRY...AND COLLIER COUNTIES ON SATURDAY AFTERNOON. TEMPERATURES WILL BE IN THE 70S WITH DEW POINTS IN THE LOWER TO MID 30S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL INTO THE UPPER 20S TO LOWER 30S SATURDAY AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-069-071-073-075-174-280800- /O.CAN.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ /O.CON.KMFL.FW.A.0043.091128T1600Z-091128T2300Z/ INLAND PALM BEACH-COASTAL COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 655 PM EST FRI NOV 27 2009 ...THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN ALLOWED TO EXPIRE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... RELATIVE HUMIDITIES ACROSS THE SOUTH FLORIDA PENINSULA ARE EXCEEDING CRITICAL LEVELS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. A COOL...DRY AND STABLE AIR MASS IS EXPECTED TO PERSIST ACROSS THE REGION ON SATURDAY...ALTHOUGH SOME LIMITED MOISTURE COULD MAKE IT INTO THE COASTAL ZONES AND THE INLAND PORTION OF THE EASTERN HALF OF THE PENINSULA. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY FOR THE COASTAL PORTION OF COLLIER COUNTY...MAINLAND MONROE COUNTY AND THE INLAND PORTIONS OF MIAMI DADE...BROWARD AND PALM BEACH COUNTIES FOR MORE THAN 4 HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-072-074-168-172-173-280100- /O.CAN.KMFL.FW.W.0052.000000T0000Z-091128T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 655 PM EST FRI NOV 27 2009 ...THE RED FLAG WARNING FOR FRIDAY AFTERNOON HAS BEEN ALLOWED TO EXPIRE... RELATIVE HUMIDITIES ACROSS THE SOUTH FLORIDA PENINSULA ARE EXCEEDING CRITICAL LEVELS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 27, 6:35 AM EST, 25 minutes earlier.
Area forecast discussion, Nov 27, 6:35 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
635 AM EST FRI NOV 27 2009
.AVIATION...
ONLY SIGNIFICANT FORECAST ISSUE FOR AVIATION INTERESTS IS GUSTY N TO
NW WINDS OVER SOUTH FLORIDA PRIMARILY DURING THE MORNING TO MIDDAY
TIME FRAME. HAVE INDICATED GUSTS TO 20 KT AT ALL TERMINALS UNTIL
19Z, WITH NNW WINDS 10-12 KT THEREAFTER. WINDS BELOW 10 KT AFTER 01Z
TONIGHT WITH A LAND BREEZE SETTING UP AT ALL TERMINALS. OTHERWISE,
ONLY A FEW CIRRUS OVERHEAD TODAY. /MOLLEDA
&&
.PREVIOUS DISCUSSION... /ISSUED 520 AM EST FRI NOV 27 2009/
...DRY AND SEASONABLY COOL THANKSGIVING WEEKEND...
.DISCUSSION...
COLD FRONT WHICH MOVED THROUGH SOUTH FLORIDA THANKSGIVING DAY
CONTINUES TO MOVE SOUTHEAST AND IS WELL SOUTH OF THE LOCAL AREA.
COLDER AND DRIER AIR IS STEADILY FILTERING INTO THE AREA WITH LOWS
THIS MORNING BOTTOMING OUT IN THE UPPER 40S TO MID 50S FROM NW TO
SE. BREEZY CONDITIONS USHERING IN THE COLD AIR ADVECTION WILL PEAK
LATER THIS MORNING, WITH GRADUALLY DECREASING WINDS THIS
AFTERNOON. COLDEST NIGHT WILL BE TONIGHT AS THE CONTINENTAL HIGH
PRESSURE AREA WILL SETTLE OVER THE FLORIDA PANHANDLE WITH CLASSIC
NW DRAINAGE FLOW AND MOSTLY CLEAR SKIES SETTING THE STAGE FOR LOWS
IN THE 40S MOST AREAS, EXCEPT LOWER 50S NEAR THE SOUTHEAST COAST.
GRADUAL MODERATION IN TEMPS BEGINS ON SATURDAY BUT STILL A FEW
DEGREES BELOW NORMAL. GRADIENT WILL SHIFT TO A LIGHT EASTERLY
DIRECTION SATURDAY NIGHT, ACTING TO MODERATE TEMPERATURES FURTHER.
MINIMUMS WILL BE SEVERAL DEGREES WARMER AREA WIDE SATURDAY
NIGHT/SUNDAY MORNING, MOST NOTICEABLY EASTERN COASTAL AREAS.
ANOTHER NICE DAY IN STORE ON SUNDAY WITH TEMPS REACHING SEASONAL
NORMS IN THE UPPER 70S TO AROUND 80. SOME CIRRUS ASSOCIATED WITH
WEAK SHORTWAVE IN SW FLOW ALOFT MAY MOVE OVER SOUTH FLORIDA
SATURDAY AND SUNDAY, BUT SKIES SHOULD REMAIN PARTLY CLOUDY TO
MOSTLY SUNNY.
HIGH PRESSURE WILL SHIFT EAST OF AREA MONDAY AS NEXT COLD FRONT WILL
MOVE INTO FLORIDA PANHANDLE. THIS WILL CONTINUE THE WARMUP WITH A
GRADUAL INCREASE IN MOISTURE WHICH WILL LAST THROUGH MUCH OF NEXT
WEEK. GFS AND ECMWF FORECAST A STRONG UPPER LOW OVER THE SW U.S. AND
NW MEXICO TO MOVE E AND INDUCE LOW PRESSURE DEVELOPMENT OVER THE
NORTHERN GULF BY TUESDAY. BOTH MODELS HAVE THE FRONT STALLING OVER
NORTH-CENTRAL FLORIDA ON TUESDAY AS THE LOW APPROACHES THE NRN GULF
COAST AND THE UPPER LOW LIFTS OUT OVER THE LOWER MISSISSIPPI VALLEY.
SOUTHERLY LOW LEVEL FLOW INCREASES SIGNIFICANTLY OVER SOUTH FLORIDA
WEDNESDAY AS THE LOW MOVES NORTH ALONG THE EASTERN U.S. SEABOARD AND
THE FRONT MOVES BACK SOUTH. THIS ALONG WITH INCREASING MOISTURE
MEANS THAT THE BEST CHANCE OF SHOWERS AND POSSIBLE TSTMS NEXT WEEK
WILL BE ON WEDNESDAY, PERHAPS LINGERING INTO THURSDAY IF SLOWER
ECMWF TIMING IS CORRECT.
&&
.MARINE...
STRONG AND GUSTY NW WINDS WILL CONTINUE THROUGH EARLY AFTERNOON,
KEEPING SCA CONDITIONS ATLANTIC AND LAKE OKEECHOBEE THROUGH
MIDDAY, AND A CAUTION STATEMENT FOR THE GULF WATERS. WINDS
DECREASE TONIGHT AND SEAS WILL GRADUALLY SUBSIDE AS HIGH PRESSURE
MOVES OVER FLORIDA. MUCH BETTER BOATING CONDITIONS SATURDAY AND
SUNDAY AS HIGH MOVES OVER NORTH FLORIDA AND DECREASING TREND IN
WINDS AND SEAS CONTINUES. WINDS TURN TO EAST AND SOUTHEAST FOR
EARLY PART OF NEXT WEEK, BUT REMAINING RATHER LIGHT.
&&
.FIRE WEATHER...
VERY DRY AIR WORKING ITS WAY DOWN THE PENINSULA EARLY THIS MORNING,
WITH DEWPOINTS IN THE MID 30S OVER CENTRAL FLORIDA. THIS VERY DRY
AIR WILL PROGRESS SOUTHWARD TODAY AND ENVELOP ALL OF SOUTH FLORIDA
TODAY. AS IS USUALLY THE CASE, MODELS ARE TOO CONSERVATIVE WITH
DEWPOINT VALUES TODAY AS FORECAST SOUNDINGS SHOW EXTREMELY DRY AIR
JUST ABOVE THE SURFACE WHICH SHOULD EASILY MIX DOWN. THIS WILL
LIKELY RESULT IN DEWPOINTS IN THE 30S AREA WIDE (PERHAPS EVEN LOWER)
WITH RH VALUES BELOW 35 PERCENT FOR SEVERAL HOURS. THEREFORE, A RED
FLAG WARNING WILL BE IN EFFECT FOR THE MIDDAY AND AFTERNOON TIME
PERIOD. ONLY SLIGHT MODERATION EXPECTED ON SATURDAY, AGAIN WITH THE
MODELS TOO QUICK IN MODIFYING DEWPOINTS. CRITICAL RH VALUES WILL
POSSIBLY BE MET OVER WESTERN AREAS ON SATURDAY...AND A FIRE WEATHER
WATCH WILL BE ISSUED FOR SATURDAY FOR ALL BUT THE EASTERN METRO AND
COASTAL AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 46 73 57 / 0 0 0 -
FORT LAUDERDALE 71 51 73 60 / 0 0 0 -
MIAMI 71 52 74 62 / 0 0 0 -
NAPLES 68 47 72 53 / 0 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-
FLZ073-FLZ075-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ610.
GM...NONE.
&&
MOLLEDAHazardous weather outlook, Nov 27, 6:20 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 620 AM EST FRI NOV 27 2009 FLZ063-066>075-168-172>174-272200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 620 AM EST FRI NOV 27 2009 ...ROUGH SEAS IN THE GULF STREAM THROUGH EARLY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WAVES: SEAS IN THE GULF STREAM WILL BE 6 TO 8 FEET THROUGH EARLY AFTERNOON, SUBSIDING TO BELOW 6 FEET DURING THE MID AFTERNOON. TEMPERATURES: LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40 TO 45 DEGREE RANGE OVER INTERIOR SECTIONS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH FLORIDA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 7:00 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 22 hr |
| Nov 27, 10:46 AM EST | Small Craft Advisory | MFL | 2 hr | |
| Nov 27, 2:25 PM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 27 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.